Amanda F.

asked • 02/15/21

Question about Pathophysiology and Anemia

A 65-year-old woman is seen in the clinic because of numbness in her lower legs and feet and difficulty walking. She has no other complaints. She takes a blood pressure pill, two calcium pills, and a multivitamin daily. Her laboratory results include RBC count of 3.0 x 106/µL, hemoglobin 9g/dL, hematocrit of 20%, and a markedly elevated MCV. 

  1. What type of anemia does she have? (I'm assuming Pernicious anemia caused by a vitamin B12 deficiency... is this correct?)
  2. What is the reason for her neurologic symptoms? I already know about how a lack of vitamin B12 affects the nervous system, I'm mostly wondering if the BP pill, calcium pills, and multivitamin pill could be contributing to these symptoms, and if so, how.

Thanks so much for any help! :)

1 Expert Answer

By:

Still looking for help? Get the right answer, fast.

Ask a question for free

Get a free answer to a quick problem.
Most questions answered within 4 hours.

OR

Find an Online Tutor Now

Choose an expert and meet online. No packages or subscriptions, pay only for the time you need.